Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Staying Motivated
TOPIC:  

Failing at weight loss



 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


IJOANIE
Posts: 348
11/24/12 9:22 P

You mentioned you stopped exercising because of being afraid to go outside.
I do seated chair exercises, or a little strenth training at home. Ther are some great videos on here.
Also, exercise even though hard to get started helps depression. I have suffered from depression also, ans find I DO feel better if I can do even ten minutes. It boosts my mood.





CMCOLE
Posts: 2,667
11/24/12 9:51 A

I definitely agree with Nancy - you need to speak with your doctor about the side effects



SPINNINGME
SparkPoints: (19,866)
Fitness Minutes: (253)
Posts: 99
11/22/12 10:53 P

Totally understand your situation. I was put on hormonal supplement this March and have gained 8lbs since then. I try to switch up my exercise and eat well. But the weight is not coming off and I feel like eating all the time. I feel fat and bloated and it is so depressing.

emoticon



SLIMMERKIWI
SparkPoints: (120,733)
Fitness Minutes: (32,354)
Posts: 20,997
11/22/12 10:38 P

Hi YAMMER1993 - I can understand your pain only too well. I went to have a peek at your SparkPage but you don't have one. If you would like to create one and have it open it will make it easier for us to support you on a slightly higher level. Do you belong to a Depression team? I am a co-Moderator of Dealing with Depression with well in excess of 900,000 members. There are many in there who have similar issues with medications. IF you aren't a member of any of the teams which specialize with this, then you are more than welcome to use my link below to get to the Dealing with Depression Team and check it out. It is very active and very supportive.

There are many medications for Depression/Anxiety and related disorders, and what may be marvelous for one person may be not so good for another. Unfortunately with this type of medication it is a case of trial and error. I have been on a few and have not had one single negative side-effect. My husband has very bad OCD and is on meds as well, and has been on a few. He has never had a negative reaction to any of his, either. The thing that I look at is that the depression NEEDS to be addressed first and foremost. Untreated depression can have extremely serious consequences. You have a Dr - is she a Psychiatrist. If not, then ask for a referral to one because they have had a LOT more training in this subject and a better understanding of meds/combinations/interactions. Do you also have a Therapist?? If not, then ask your Dr to refer you to one as well, because often the two working together have far better results than one or the other.

Below is a link re medication/side-effects:
www.mayoclinic.com/health/antidepressants/
MH00062


Hair coming out is often as a result of the stressors and if your nutrition is poor too, you have a double whammy. Has your Dr checked your Thyroid level? If not, now would be a good time because that can cause hair loss, depression and overweight! Good nutrition helps considerably with depression - fruit and veges, (especially dark leafy greens), good quality protein (not processed meats) and healthy fats (walnuts, etc.). If you have good nutrition on board that is half the battle. I can understand your not wanting to walk outside - I very seldom do, but I still get my walks in. I get my groceries and because of skeletal issues they are in light-weight bags. I bring one each hand into the house from the car, and then put each item away one at a time. I put my laundry away one at a time, too! I can sometimes get more than 30 minutes walk in doing this, but mostly break it down to 15-20 minute increments. I do this usually about 3 times per week. It works well for me. You may like to get a gym ball and while you are on the computer or watching TV sit on it. That takes energy just maintaining your balance. Once on it it is tempting to bounce around on it, and then roll around the floor. It is ALL extra energy being burned. You can do chair exercises while watching TV, too! Depression is helped by exercise - it gets those 'feel good' chemicals going :-)

Because you are not going for your walks etc. outside, you are also reducing the Vitamin D that your body would get. That can impact on your mental health too. It would be helpful if you Dr checked your Vit.D level. Also if you suffer from SAD (Seasonal Affective Disorder) then getting a Light Box can be beneficial, too!

Good luck,
Kris xx

Edited by: SLIMMERKIWI at: 11/22/2012 (22:44)


ANCLIFE
Posts: 274
11/21/12 8:42 A

I'm sorry you're struggling. Depression and any mental illness can be so awful - and the medications are a crap shoot. Keep trying. Sometimes it's just a matter of finding the right cocktail - and you definitely don't sound like you've found it. Changing doctors would probably just add more stress, which it sounds like you don't need. Try talking to the doctor about finding some other medication - you may need to be a little more firm in your resolve. Sometimes pysch doctors push medications, more and more of them, and we need to push back a little. emoticon



REBCCA
SparkPoints: (255,493)
Fitness Minutes: (148,832)
Posts: 20,143
11/21/12 8:05 A

YAMMER1993 Hello,

You have my sincere empathy, I am not an expert but have found that food is medicine and feel medications are sometimes a misguided path. Have you considered consulting a naturopath or some alternative route. The side affects of whatever medication you are taking sound like a red flag to me. I am mystified when I see medications advertised with a long list of possible side effects yet people take them anyway. What is the reason you are being medicated?

Check out the suggest food list at this link: emoticon
www.anewdayanewme.com/ANewDayANewMe/dr-fuh
rman-gombs-superfoods-reverse-disease-
lower-cholesterol-prevent-cancer/


Please know that failing at weight loss (so far) does not make you a failure emoticon



SP_COACH_NANCY
SparkPoints: (158,833)
Fitness Minutes: (112,042)
Posts: 46,222
11/21/12 7:56 A

Hi Yammer,

Did you speak with your doctor regarding your weight gain from the meds?

Remember the number on the scale does not define who we are. Embracing the habits of healthy living even if we do not lose any weight can do wonders for making us feel better. It may give you more energy and more confidence as you reach the goals you set for yourself.

Hang in there.

Coach Nancy



YAMMER1993
SparkPoints: (42)
Fitness Minutes: (0)
Posts: 10
11/21/12 7:50 A

Well, I have GAINED 16 pounds and I am devastated. The new meds I am on has done me in. Not only have I GAINED 16 pounds but it has also made alot of my hair fall out. I suffer with depression and this just makes it worse. My doctor wants to keep me at this medicine a little more and then she even ADDED another medicine this past Tuesday! I can't win for losing. I have stopped excersizing because I am paranoid to go out and walk now. Can someone give me some encouragement?
Thanks,
THE FAILURE emoticon



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: diet food restaurant | diet restaurant guide | restaurant diet guide